CSN Login
Members Online: 6

cant= Sleep- on TAXOL

the daughter's picture
the daughter
Posts: 33
Joined: Jan 2011

Hi Everyone,

My mom just completed week 3 of a 12 week TAxol treatment- before surgery. She cant sleep.

Any remedies for isnomnia? Especially if you have to work....

Thanks Everyone,

The daughter

dbhadra's picture
dbhadra
Posts: 344
Joined: Jan 2011

The sleep problem is most likely the steriods that they give along with the Taxol. I had the same problem and have been taking Adivan at night which they prescribed for nausea but is actually good for anxiety as well. That may help her. Also, after 7 treatments, when they realized I was not having any allergic reaction to Taxol, they cut the steriods in half and that's also helped the sleeping problem.

It is tough to wake up at 5 am and not be able to go back to sleep - especially if you have to go to work. The doctor may also be able to prescribe other sleeping medicines; talk to your doctor if this continues and see what he/she suggests; don;t suffer with side effects when most of them can be managed with the right medicine, though you may need to try different ones.

Laura

the daughter's picture
the daughter
Posts: 33
Joined: Jan 2011

This website is a God send and so are you- thank you! Sometimes- we think we cant ask for any other medicine- because I figure the doctor should anticipate the problems and would have given them to my mom.

My mom is the type of person who will think she has to suffer through it.... it is good to know I can ask them questions about different medicines.

I will wait after her 6th infusion and I will ask that they cut the benadyrl dose.

Thank you so much....

the daughter

carkris's picture
carkris
Posts: 4513
Joined: Aug 2009

benadryl makes you sleepy although some people get restless from it. the steroids are generally decadron. I hope she gets some rest.

carkris's picture
carkris
Posts: 4513
Joined: Aug 2009

benadryl makes you sleepy although some people get restless from it. the steroids are generally decadron. I hope she gets some rest.

jnl's picture
jnl
Posts: 3873
Joined: May 2009

It's probably the steroids. Ask her oncologist for something to help her to relax, so, she can get some sleep.

Hugs, Leeza

jessiesmom1's picture
jessiesmom1
Posts: 708
Joined: Jun 2010

When I was getting Taxotere I had sleep problems, also. My doctor prescribed Restoril. It might be worth having your mother inquire about it.

Rague
Posts: 3261
Joined: Aug 2009

Taxol can and does cause sleeplessness for some - did for me. Ambien was my 'friend' and allowed me to get some sleep. The first sleeping pill (don't remember the name) I got did not help much at all and gave horrible nightmares but Ambien was good. I still have a current script for it and occasionally take it - my PA's theory is it's better for me to get good rest daily even it involves taken a low level dose of Ambien 2 or 3 times a month.

Have your Mom talk to the Dr about it - there is help. Dr. might suggest trying Tylenol PM and or Benadryl before bedtime before going to sleeping pills - my Dr wanted me to try those first - didn't work.

Susan

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

I couldn't sleep during Taxol. My doc prescribed Ambien and Ativan. Now I take Melatonin. You will want to check with doc before using Melatonin (over the counter), it can interfere with some meds/chemos/etc. It's not uncommon to not be able to sleep and mine was from the steroids as well, however; benedryl knocked me out. There is also an Ambien that is extended release so you stay asleep. Just a suggestion to run by doc. Best of luck to you!!
~Kari

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network